Alabama, 2006Tornado in Alabama, May 10, 2006
May 10, 2006 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 10:45 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, May 10, 10:45 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 AM CDT WED MAY 10 2006
.UPDATE...
ACTIVE WEATHER ONGOING ACROSS CENTRAL ALABAMA THIS MORNING AND
CONTINUE TO EXPECT SEVERE WEATHER THROUGH THE AFTERNOON AND
EVENING HOURS. SEVERAL COMPLEXES OF THUNDERSTORMS ARE CURRENTLY ON
THE RADAR SCREEN WITH COMPLEX NUMBER ONE ACROSS SOUTHEASTERN AREAS
OF THE CWA AND SECOND COMPLEX JUST ENTERING THE STATE IN MARION
AND LAMAR COUNTIES. A THIRD COMPLEX IS ABOUT TO CROSS THE
MISSISSIPPI RIVER INTO MISSISSIPPI.
COLD FRONT IS STILL WELL TO OUR WEST ACROSS SE MISSOURI...ARKANSAS...
AND NW LOUISIANA. UNFORTUNATELY THIS WILL MAKE FOR A LONG
AFTERNOON AND EVENING. AMAZINGLY IT SEEMS THAT THE ATMOSPHERE IS
ABLE TO RECOVER BEHIND THESE COMPLEXES AS THEY HAVE HAD NO PROBLEM
SUSTAINING THEMSELVES. WITH A PRIME UNSTABLE ATMOSPHERE ACROSS
SOUTHERN MISSISSIPPI AND WEST AND SOUTHWEST ALABAMA...BELIEVE THIS
AREA WILL HAVE THE GREATEST THREAT FOR SEVERE WEATHER THIS
AFTERNOON AND EVENING.
HAVE UPDATED THE CURRENT FORECAST TO INCREASE POPS TO CATEGORICAL
FOR ALL AREAS. HAVE ALSO ADJUSTED AFTERNOON TEMPS...DEWPOINTS...
AND QPF. ALSO ISSUED A FLASH FLOOD WATCH FOR AREAS ALONG AND WEST
OF INTERSTATE 65 UNTIL MIDNIGHT. WILL ALSO CANCEL SEVERE
THUNDERSTORM WATCH 329.
FYI...WE WILL BE DOING A 17Z BALLOON RELEASE RATHER THAN THE
TRADITIONAL 18Z RELEASE AS THUNDERSTORMS ARE EXPECTED OVER THE
UPPER BUILDING AT RELEASE TIME.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR AREAS ALONG ANS WEST OF
INTERSTATE 65.
&&
KNS/99
Hazardous weather outlook, May 10, 12:35 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT WED MAY 10 2006
ALZ011>015-017>050-111200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
135 PM CDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TWO TO THREE LINES OF SEVERE THUNDERSTORMS ARE LIKELY ACROSS ALL OF
CENTRAL ALABAMA THROUGH MIDNIGHT FOR AREAS WEST OF INTERSTATE
65...AND UNTIL 4 AM FOR AREAS EAST OF INTERSTATE 65. FOR AREAS ALONG
AND SOUTH OF A LIVINGSTON...LAKE MARTIN...WEST POINT LAKE LINE...THE
MAIN THREATS WILL BE TORNADIC STORMS AND FLASH FLOODING. NORTH OF
THIS LINE...THE MAIN THREATS WILL BE STRAIGHT LINE WINDS AND FLASH
FLOODING.
LINES OF THUNDERSTORMS WILL MOVE ACROSS ALABAMA THIS AFTERNOON INTO
TONIGHT AS SEVERAL UPPER AIR DISTURBANCES MOVE ACROSS THE REGION.
BESIDES HIGH WINDS AND POSSIBLE TORNADOES...IT IS LIKELY SIGNIFICANT
FLOODING WILL OCCUR DUE TO THE REPEATED HEAVY RAIN.
THIS IS DEVELOPING INTO A DANGEROUS WEATHER SITUATION. KEEP ABREAST
OF THE LATEST WEATHER CONDITIONS...BE READY AND KNOW WHAT TO DO IF A
WARNING IS ISSUED...AND DO NOT DRIVE INTO FLOODED ROADS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WINDS WILL BECOME GUSTY ON THURSDAY...IN THE WAKE OF THE COLD FRONTAL
PASSAGE. GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED...AND A WIND
ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE NECESSARY THROUGH TONIGHT.
STEFKOVICH
In the hours before
Local storm report, May 10, 12:19 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG BESSEMER 33.38N 86.96W
05/10/2006 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AROUND BESSEMER.
&&
JONES/90Local storm report, May 10, 12:25 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM LIGHTNING 3 NE PELHAM 33.33N 86.76W
05/10/2006 SHELBY AL AMATEUR RADIO
HOUSE SET ON FIRE BY LIGHTNING ON TALL TIMBRE DRIVE.
&&
DCWLocal storm report, May 10, 1:01 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL SULLIGENT 33.89N 88.13W
05/10/2006 E0.75 INCH LAMAR AL EMERGENCY MNGR
PENNY SIZED HAIL IN SULLIGENT.
&&
DCWLocal storm report, May 10, 1:18 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL LIVINGSTON 32.60N 88.19W
05/10/2006 E0.25 INCH SUMTER AL LAW ENFORCEMENT
PEA SIZED HAIL AND MINOR STREET FLOODING IN LIVINGSTON.
&&
DCWSpecial weather statement, May 10, 1:24 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CDT WED MAY 10 2006
ALZ013-015-102015-
FAYETTE-WALKER-
224 PM CDT WED MAY 10 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND WALKER
COUNTIES UNTIL 315 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 6 MILES NORTHEAST OF CARBON HILL TO 12
MILES WEST OF STUDDARDS CROSSROADS...MOVING EAST AT 50 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
BERRY...CARBON HILL AND STUDDARDS CROSSROADS THROUGH 315 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
KSL
Special weather statement, May 10, 1:32 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT WED MAY 10 2006
ALZ023-102015-
TUSCALOOSA-
232 PM CDT WED MAY 10 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
315 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 13 MILES NORTHWEST OF SAMANTHA TO 10 MILES
SOUTH OF ELROD...MOVING EAST AT 40 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
ELROD...LAKE LURLEEN STATE PARK...NORTHPORT...TUSCALOOSA...
SAMANTHA...HOLT AND BROOKWOOD THROUGH 315 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
KSL
Tornado, Marengo
- When
- May 10, 1:44 PM CST to 1:48 PM CST
- Where
- Marengo County, 3 mi NW of Linden
- Rating
- F1
- Path length
- 2.6 mi
- Path width
- 150 yd
- Property damage
- $24,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.333, -87.833
The tornado touched down between State Highway 28 and the railroad tracks, just south of the Chickasaw Bogue River. This location was approximately 1.5 miles southeast of Jefferson Station or 2.6 miles northwest of Linden. The tornado tracked southeastward and paralleled State Highway 28, then moved into Linden. The tornado dissipated near the intersection of State Highway 28 and Shiloh Street in Linden. Numerous trees and scattered power lines were blown down along the path of the tornado. A large tree fell on a home and completely destroyed the home's garage doors. One large light post at a ball field was snapped off. One other home sustained minor roof damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512282.